Pseudomyopia - tightness above the eyes?

Discussion in 'Eye-Care' started by Twoashes, Dec 17, 2003.

  1. Twoashes

    Twoashes Guest

    Can accomodative spasm/pseudomyopia ever actually be felt as vague
    tension on top of the eyes and/or as vague tension on vertical eye
    movement? I've read a bit about pseudomyopia and band-aid fixes of
    using anticholinergenic drugs or other drugs that may dilate the pupil
    (Benadryl, Sudafed, etc.) to break the spasm temporarily. I've been
    having the tension I describe above (along with some brief
    less-than-a-second sensations of verticle movement which occur mainly
    with those sensations of tension) for a few months now, it seems to
    come and go, sometimes for days at a time, and I seem to be able to
    alleviate it using - you guessed it - Benadryl and possibly Sudafed.
    I'm at a loss to understand what this is, and my optometrist doesn't
    seem to know what to tell me. I only know that antibiotics I've been
    on for a possible mild painless sinusitis has had no impact, but when
    the tension persists and I'm frequently having these <1 second spells
    I can take one of these drugs and within an hour it's like the tension
    magically vanishes and my vision 'feels' more normal. (During the
    periods of tension there's something that just seems slightly off
    about everything.)

    I full well realize I may be grasping at straws here, but when the
    tension is present I'm functioning at about 50%, and when it's gone
    all is right with the world.
     
    Twoashes, Dec 17, 2003
    #1
    1. Advertisements

  2. Twoashes

    Twoashes Guest

    Thanks for the reply. Just to be clear, the tension feels like it's
    about as close to the eye (as though between the eye and the bone of
    the orbit on top) as it can be without being in the eye, rather than
    in the forehead. It's a very odd feeling, I've never had it prior to
    the past few months, but then I've never really had sinus or allergy
    problems either. I'm hoping this is, indeed, what my problem is.

    I have had some instances where I noticed what appeared to be
    blurrier-than-usual distance vision, but putting on glasses has
    instantly cleared that up and made things very sharp. I seem to
    recall reading that corrective lenses would not help during an
    accommodative spasm, although on the flip side my exam and
    prescription were done during another of these periods.

    Regards.
     
    Twoashes, Dec 18, 2003
    #2
    1. Advertisements

  3. Twoashes

    Dr. Leukoma Guest

    (Twoashes) wrote in
    I agree with my colleague that it could be sinusitis, by I would also think
    that benadryl would not work on sinusitis so quickly, i.e. within an hour.
    Accommodative spasm, however, tends to go away rather quickly when treated
    with an anticholinergic agent. Sudafed, on the other hand, cannot possibly
    help accommodative spasm because it has no anticholinergic effects, unless
    it was taken in combination with an antihistamine.

    DrG
     
    Dr. Leukoma, Dec 18, 2003
    #3
    1. Advertisements

Ask a Question

Want to reply to this thread or ask your own question?

You'll need to choose a username for the site, which only take a couple of moments (here). After that, you can post your question and our members will help you out.